Tuesday, April 29, 2008

Tooo.tired

I can't keep up. Today I slept until almost noon. My cold is gone except for that nagging cough sometimes. I can think of two possible reasons for the fatigue.

My sleeping med: I have been taking free samples from a pack from my doctor. Each little pack has a card with various increasing dosage 25-300mg pills. The lower ones were easy to carve up, but the 300 is tough to get into 6 50s. That said, even if I took 100, I was able to tolerate it in the past. It should not translate into needing naps in addition to sleeping in.

My errant period: After being in bcps for over two years, one might expect coming off them to throw a bit of a monkey wrench, however I am now on day 40. My system doesn't know what to do with it.

An unwanted side effect of this has been an appetite. I'd begun being pretty good at quitting when I got full. Now, I'm just like "Fuck that!" because there's food left. This has included eating out, too. And pants getting too tight.

So I guess I'm too tired to function, except I am all elbows a flying when it comes to food.

If you have any insight, it would be welcomed. My new 'friend' comes to town this weekend and I don't want to be a drag.

5 comments:

Gianna said...

Cricket...
I think I know the med you're on and if it's what I think it is 25 mg used to make me sleep 13 hours and I basically never woke up during the day. It's possible you've become more sensitive to it. It also gave me horrible munchies which completely ceased when I stopped it.

I'm just wondering if you might want to try less of it....

If you're not sure if I know which med you're talking about and want any additional info send me an email.

I'm sorry you're dragging and I really want you to be in a good space when your friend comes! Otherwise it will be disappointing ...and I know how that is.

Cricket said...

Forgot to mention the culprit is Seroquel. Worst it'd ever been in the past was it being a bit difficult to shake off in the morning.

I am wondering if the bcps would confound the Seroquel. I know the bcps mess up thyroid meds (another possible issue) and thyroid dosage may need to be changed w/a bcp change. Although I don't think it is a thyroid issue (hands are warm), the bcp change might trigger a Seroquel change. I don't know, because it has been 45 days off bcps.

I'd hoped you'd pipe up. Thanks. I'm going to reduce my big crumble of the Seroquel 300mg to a smaller crumble - cannot really measure. I'm also going to take it earlier, 10 instead of midnight. Been staying up too late chatting.

Gianna said...

Yes, I was talking Seroquel...wasn't sure you wanted it announced.

I hope cutting back helps...

As far as the bcp goes...they can whack out your body in all sorts of ways, but if you've been off 45 days and this is new it seems weird...on the other hand it may take time for hormones to right themselves again since people often don't have regular menstruation after being on the pill for quite some time...

I hate figuring out all this crap with drugs...one of the reasons I'm trying to be done with them.

I hope you feel rested soon.

brite69 said...

I wish I could offer some magical perky advice, but I have none. I could use some damned perk myself, but all the 16 hour shifts I've been working suck any perk out of me as soon as I get it. o_O

That's why I've always been so leery when my doc wants to put me on prescription sleep stuff. Alex still doesn't sleep through the night (I thought kids did that at like 2?!) and I'm scared that I wouldn't hear him. He sleepwalks, too, and I can just see myself sleeping through that one night and him walking right out the door.

evil-e said...

My girlfriend has been having a rough go the last few months. She has traveled from doctor to doctor and test to test and nothing. They tried giving her every pill in the book and nothing. She went for a POTS test today and indeed, she has circulation issues..how bad, they need to find out.

The pills and the doctors can wear a person out, I have front row seats for it. Sometimes, in my eyes, pills are not the answer to anything.